Alert archive / Kentucky / Flash Flood Warnings in 2009

Flash Flood Warning 20, NWS Wilmington, OH

August 4, 2009Switzerland County, Indiana; Carroll County, Gallatin County, Owen County, Kentucky

NWS Wilmington, OH issued this flash flood warning at Aug 4, 2009, 1:36 PM EDT for Switzerland County, Indiana; Carroll County, Gallatin County, Owen County, Kentucky. It was in force for 3 hr. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 4, 2009, 1:36 PM EDT (17:36 UTC)
Expired
Aug 4, 2009, 4:30 PM EDT
In force
3 hr
Issued by
NWS Wilmington, OH
Area
Storm-based polygon
Flood severity
None

Counties Switzerland County, IN, Carroll County, KY, Gallatin County, KY, Owen County, KY

The radar

The Louisville radar (KLVX), 107 km from the middle of the area, began a volume at 17:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 4, 2:06 PM EDTFLASH FLOODPrestonville, KYWATER RUSHING OVER ROADS. WATER ENTERING GAS STATION BUILDINGS.
Aug 4, 2:52 PM EDTFLASH FLOODNew Liberty, KY2 PEOPLE WERE RESCUED FROM THEIR VEHICLE TRAPPED ON A FLOODED BRIDGE ON BIG TWIN CREEK ROAD.
Aug 4, 3:15 PM EDTFLASH FLOOD1 Nw Sparta, KYWATER CROSSING ROUTES 465 AND 47.
Aug 4, 4:22 PM EDTFLASH FLOODOwenton, KYFLOODING FORCED THE EVACUATION OF A TRAILER AND 2 PEOPLE WERE RESCUED FROM THEIR VEHICLE TRAPPED ON A FLOODED BRIDGE ON TERESITA ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this flash flood warning; the first came 30 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 5.6 hours before the alert went out and 309 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2009-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3443 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2009-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 80 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3443 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
680 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
80 m²/s²
0-3 km storm-relative helicity
42 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KILN 041736
FFWILN
INC155-KYC041-077-187-042030-
/O.NEW.KILN.FF.W.0020.090804T1736Z-090804T2030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
136 PM EDT TUE AUG 4 2009

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CARROLL COUNTY IN NORTHERN KENTUCKY...
  SOUTHWESTERN GALLATIN COUNTY IN NORTHERN KENTUCKY...
  NORTHERN OWEN COUNTY IN NORTHERN KENTUCKY...
  SWITZERLAND COUNTY IN SOUTHEAST INDIANA...

* UNTIL 430 PM EDT.

* AT 134 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  THAT THUNDERSTORMS HAD PRODUCED HEAVY RAINFALL ACROSS THE WARNED   
  AREA. RADAR ESTIMATED 1 TO 2 INCHES OF RAIN HAD FALLEN SINCE NOON  
  ACROSS THE WARNING AREA. 

* HEAVY RAIN CONTINUES TO FALL ACROSS THE WARNED AREA WITH ANOTHER   
1 TO PERHAPS 3 INCHES OF RAIN POSSIBLE THROUGH 430 PM EDT. RUNOFF 
FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR.

SOME LOCATIONS THAT MAY EXPERIENCE FLOODING INCLUDE...CARROLLTON AND
OWENTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINS FLOOD ROADS AND LOW LYING AREAS RAPIDLY. DO NOT DRIVE
YOUR VEHICLE INTO WATER OF AN UNKNOWN DEPTH ON THE THE ROAD. IT ONLY
TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY MOST SPORT UTILITY
VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO REACH YOUR
DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...MOST FLOOD
RELATED DEATHS OCCUR IN AUTOMOBILES.

&&

LAT...LON 3874 8533 3875 8527 3870 8522 3875 8521
      3875 8483 3868 8479 3861 8478 3859 8473
      3845 8465 3846 8490 3850 8500 3851 8500
      3852 8504 3856 8502 3857 8507 3860 8509
      3859 8521

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Aug 4, 1:14 PM EDT, 22 minutes earlier.

Area forecast discussion, Aug 4, 1:14 PM EDT, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
114 PM EDT TUE AUG 4 2009

.SYNOPSIS...
AN UPPER LEVEL TROUGH WILL SWING THROUGH THE UPPER GREAT LAKES
THROUGH WEDNESDAY...SENDING A COLD FRONT INTO THE OHIO VALLEY ON
WEDNESDAY NIGHT. A LARGE UPPER LEVEL RIDGE WILL BUILD INTO THE THE
EASTERN US BY THE END OF THE WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
MESO UPDATE AS OF 17Z...GOT AN UPPER AIR SOUNDING OUT JUST BEFORE
16Z AND INITIAL DATA TRICKLING BACK SHWNG DEEP CAP UP TO ABOUT
775MB...AND CONFIRMING HOW WORKED OVER LOWER ATMOSPHERE HAS BECOME
AS A RESULT OF THE REPEATED CONVECTION SINCE ERLY MRNG. BOWING
SEGMENT CURRENTLY PLOWING ACRS CNTRL INDIANA SHWNG WEAKENING ON
ITS NRN FLANK AS A RESULT OF INTERACTION WITH THIS CAPPED AND MUCH
MORE STABLE ATMOSPHERE CURRENTLY IN PLACE OVER REGION. BELIEVE
FOCUS FOR SEVERE CONVECTION SHIFTING TO SW FCST AREA WHERE
INSTABILITY IS GREATER...AND RECENT RADAR TRENDS INDCG MOST
INTENSE STORMS ARE PERCOLATING INTO SRN INDIANA INVOF INSTABILITY
AXIS. MESOANALYSIS INDCG AXIS OF MLCAPES ABV 3000 J/KG RUNNING
FROM SW INDIANA INTO CNTRL KY...AND WITH SUNSHINE AND TDS INTO THE
L/M70S...THIS AREA APPEARS PRIMED FOR EXPLOSIVE TSTM DVLPMNT OVER
NEXT FEW HOURS. LAPS SOUNDING INDCG MOST UNSTABLE AIR RESIDES OVER
FAR SW FCST AREA WITH ELEVATED CAPES NEAR 2000 J/KG ABOVE A WEAKER
BNDRY LYR CAP. STILL EXPECT WIND GUSTS IN EXCESS OF 40MPH WITH NRN
FLANK OF BOW AS IT APPCHS FROM WEST THIS AFTN...AND COULD SEE SOME
WIND GUSTS APPCH SVR LIMITS OVER NEXT FEW HOURS AS BOW MOVES INTO
WRN FCST AREA.

FOCUS FOR AFTN HAS DEFINITELY BECOME HVY RAIN CONCERNS AS AREAS
FROM SE INDIANA EAST ACRS BUTLER/WARREN/CLINTON COS HAVE SEEN
UPWARDS OF 2 TO 2.5 INCHES ALREADY FROM EARLIER CONVECTION. PWATS
WILL REMAIN IN THE 1.6 TO 1.8 INCH RANGE ACRS THE AFFECTED AREA
THRU THE AFTN. FLASH FLOOD WATCH WAS ISSUED FOR SRN 1/2 FCST AREA
AND WILL CONTINUE THRU WED MRNG. WILL REEVALUATE FOR AFTN PACKAGE
IF ANY CHANGES IN WATCH HEADLINES ARE NECESSARY. IT SHOULD BE
NOTED THAT KILN RADAR IS OVERESTIMATING RAINFALL TOTALS OVER SE
INDIANA AND PARTS OF NRN KY. ONCE THIS BATCH OF CONVECTION MOVES
THRU AREA OVER NEXT SVRL HOURS...SHOULD CATCH A BREAK OF SOME SORT
BY LATE AFTN/ERLY EVNG WITH POTENTIAL FOR ADDL CONVECTIVE DVLPMNT
TONIGHT AHEAD OF APPCHG VIGOROUS S/WV. THIS WILL BE ADDRESSED IN
MUCH MORE DETAIL WITH AFTN PACKAGE DUE OUT ABOUT 20Z.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY NIGHT/...
COMPLEX PATTERN WILL CONTINUE INTO WEDNESDAY AS SEVERAL
DISTURBANCES MOVE OVERHEAD WITHIN NORTHWESTERLY FLOW ALOFT...AND A
COLD FRONT SAGS SOUTHWARD INTO NORTHERN PORTIONS OF THE CWA. THIS
WILL KEEP CHANCES FOR CONVECTION CONFINED TO MAINLY THE SOUTHERN
HALF OF THE CWA ON WEDNESDAY. MAINTAINED LOW CHANCE TO SLIGHT
CHANCE POPS ACROSS THE SOUTHERN HALF OF THE CWA WEDS NIGHT AND
THURS AS FRONT HANGS AROUND THE AREA AND DISTURBED NORTHWESTERLY
FLOW ALOFT CONTINUES. CONDITIONS WILL DRY OUT THURS NIGHT. STAYED
CLOSER TO COOLER MET NUMBERS THROUGH THE PERIOD...IF NOT A DEGREE
OR TWO COOLER.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
TRENDED TOWARD THE 06Z GFS FOR EXTENDED PERIOD. BEGINNING OF
EXTENDED PERIOD WILL SEE A TROUGH OVER NORTHEAST. THIS TROUGH WILL
MOVE EAST AS A 500MB HIGH PRESSURE RIDGE BUILDS INTO THE OHIO VALLEY
REGION SATURDAY. THE HIGH PRESSURE RIDGE WILL PERSIST THROUGH THE
WEEKEND AND BEGIN TO FLATTEN OUT ON MONDAY BRINGING A MORE ZONAL
FLOW TO THE REGION. AT THE SURFACE A STATIONARY FRONT LOCATED JUST
SOUTH OF THE OHIO RIVER FRIDAY WILL DRIFT NORTHEAST AS A WARM FRONT
SATURDAY AND SUNDAY. JUST ENOUGH INSTABILITY AND MOISTURE WILL BE
PRESENT TO KEEP AT LEAST LOW CHANCES OF MAINLY DIURNAL SHOWERS AND
THUNDERSTORMS THROUGHOUT MUCH OF THE EXTENDED. AT THIS TIME THE
DRIEST DAY LOOKS TO BE SUNDAY..BUT SOME DIFFERENCE IN TIMING OF
SYSTEMS IS STILL SEEN IN MODELS. BELIEVE MONDAY WILL HAVE BETTER
CHANCE OF PRECIPITATION AS 500 MB FLOW BECOMES MORE ZONAL AND TROUGH
MOVES THROUGH THE OHIO VALLEY REGION.

AS THE UPPER RIDGE BUILDS INTO THE OHIO VALLEY REGION OVER THE
WEEKEND ...TEMPERATURES WILL WARM. HIGH TEMPERATURES IN THE UPPER
80S TO NEAR 90 ARE EXPECTED AT MANY LOCATIONS BY SATURDAY AND
SUNDAY.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
SHOWERS AND THUNDERSTORMS PUSHING SLOWLY SOUTHEAST ACROSS THE AREA EARLY
THIS MORNING AND THEY SHOULD CONTINUE TO AFFECT THE TAF SITES FOR THE
FIRST HOUR OR TWO OF THE PERIOD. THINK WE MAY THEN SEE A BIT OF A LULL
BEFORE THINGS GET GOING AGAIN LATER THIS AFTERNOON. STRONG INSTABILITY
IS FORECAST TO DEVELOP THIS AFTERNOON ACROSS THE REGION. SERIES OF WEAK
MID LEVEL SHORT WAVES ARE FORECAST TO MOVE ACROSS THE REGION THROUGH
THE TAF PERIOD. THE COMBINATION OF THE MID LEVEL FORCING AND SOME
DECENT INSTABILITY WILL LEAD TO A THREAT FOR SHOWERS AND THUNDERSTORMS
THROUGH MUCH OF THE TAF PERIOD. WILL GO AHEAD AND COVER THE CHANCE
FOR THIS AFTERNOON INTO THIS EVENING WITH A VCSH/CB. AFTER THAT WILL
LEAVE MENTION OUT OF THE TAFS BUT POSSIBILITY WILL EXIST FOR SOME
ADDITIONAL THUNDERSTORMS OVERNIGHT.

OUTLOOK...A CHANCE OF THUNDERSTORMS WILL CONTINUE WEDNESDAY INTO THURSDAY.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR OHZ060>063-070>073-
     077>082-088.
KY...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR KYZ089>100.
IN...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR INZ050-058-059-066-
     073>075-080.

&&

SYNOPSIS...HAWBLITZEL
NEAR TERM...RYAN
SHORT TERM...HAWBLITZEL
LONG TERM...PARKER
AVIATION...HICKMAN
Hazardous weather outlook, Aug 4, 11:27 AM EDT, 2 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
1127 AM EDT TUE AUG 4 2009

INZ050-058-059-066-073>075-080-KYZ089-090-094-051000-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-OWEN-
1127 AM EDT TUE AUG 4 2009

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...
...SEVERE THUNDERSTORM WATCH 656 IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA AND NORTHERN KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD ACTIVATE AND REPORT SIGNIFICANT WEATHER CONDITIONS.

OHZ026-034-035-042>046-051>056-064-065-074-051000-
HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-
CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-LICKING-PICKAWAY-FAIRFIELD-
HOCKING-
1127 AM EDT TUE AUG 4 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL OHIO...MIAMI VALLEY
OF OHIO AND WEST CENTRAL OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS ARE POSSIBLE TODAY.
WITH A VERY HUMID AND UNSTABLE AIRMASS IN PLACE...SOME OF THESE
STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD ACTIVATE AND REPORT SIGNIFICANT WEATHER CONDITIONS.

KYZ091>093-095>100-OHZ060>063-070>073-077>082-088-051000-
BOONE-KENTON-CAMPBELL-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-
PREBLE-MONTGOMERY-GREENE-FAYETTE OH-BUTLER-WARREN-CLINTON-ROSS-
HAMILTON-CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
1127 AM EDT TUE AUG 4 2009

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO
AND SOUTHWEST OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD ACTIVATE AND REPORT SIGNIFICANT WEATHER CONDITIONS.

In the hours before

Local storm report, Aug 4, 10:17 AM EDT, 3 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1017 AM EDT TUE AUG 04 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 AM     TSTM WND DMG     4 ESE XENIA             39.66N 83.87W
08/04/2009                   GREENE             OH   LAW ENFORCEMENT

            TREE DOWN ON HOOP ROAD

&&

ANOVAK
Special weather statement, Aug 4, 11:16 AM EDT, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1116 AM EDT TUE AUG 4 2009

INZ050-041545-
WAYNE IN-
1116 AM EDT TUE AUG 4 2009

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN WAYNE COUNTY THROUGH
1145 AM EDT...

AT 1114 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM LOCATED NEAR ECONOMY...MOVING SOUTHEAST AT 15
MPH.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.

LOCATIONS IMPACTED INCLUDE...
HAGERSTOWN AND FOUNTAIN CITY.

IN ADDITION...WILLIAMSBURG...JACKSONBURG AND GREENS FORK ARE NEAR THE
PATH OF THIS STORM.

BROOKS
Local storm report, Aug 4, 11:46 AM EDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1146 AM EDT TUE AUG 04 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 AM     FLASH FLOOD      LAUREL                  39.50N 85.19W
08/04/2009                   FRANKLIN           IN   LAW ENFORCEMENT

            THE TOWN OF LAUREL IS FLOODED. EVACUATIONS MAY BE NEEDED.

&&

SFH
Local storm report, Aug 4, 12:02 PM EDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1202 PM EDT TUE AUG 04 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 PM     HAIL             CARROLLTON              38.68N 85.16W
08/04/2009  M0.75 INCH       CARROLL            KY   TRAINED SPOTTER

&&

RYAN
Local storm report, Aug 4, 12:19 PM EDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1219 PM EDT TUE AUG 04 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1206 PM     FLASH FLOOD      METAMORA                39.45N 85.13W
08/04/2009                   FRANKLIN           IN   LAW ENFORCEMENT

            FLOWING WATER UPWARDS OF ONE FOOT DEEP WAS REPORTED ON
            STATE ROAD 121 NEAR LAUREL AND HIGHWAY 52 NEAR METAMORA.

&&

ANOVAK
Special weather statement, Aug 4, 1:20 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
120 PM EDT TUE AUG 4 2009

INZ050-058-059-066-073-074-OHZ042-060-061-070-041815-
WAYNE IN-FAYETTE IN-UNION IN-FRANKLIN IN-DEARBORN IN-RIPLEY IN-
BUTLER OH-DARKE OH-MONTGOMERY OH-PREBLE OH-
120 PM EDT TUE AUG 4 2009

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PREBLE...WESTERN
MONTGOMERY...DARKE...WESTERN BUTLER...RIPLEY...DEARBORN...FRANKLIN...
UNION...FAYETTE AND WAYNE COUNTIES THROUGH 215 PM EDT...

AT 119 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS LOCATED ALONG A LINE EXTENDING FROM 19 MILES
NORTH OF FRANKLIN TO BUNKER HILL TO 8 MILES NORTHWEST OF HOLTON...
MOVING EAST AT 35 MPH.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.

LOCATIONS IMPACTED INCLUDE...CONNERSVILLE...CAMBRIDGE CITY...
HAGERSTOWN...OLDENBURG...BATESVILLE...OSGOOD...CENTERVILLE AND
VERSAILLES.

IN ADDITION...MOUNT AUBURN...ALPINE...FRANKLIN...NULLTOWN...LAUREL...
METTEL FIELD...EAST GERMANTOWN AND BEESONS ARE NEAR THE PATH OF THESE
STORMS. MOTORISTS TRAVELING ALONG INTERSTATE 70 FROM THE HENRY WAYNE
COUNTY BORDER IN EASTERN INDIANA...TO THE WESTERN DAYTON METRO AREA
WILL BE IMPACTED.

THESE STORMS WILL ALSO BE CAPABLE OF PRODUCING VERY HEAVY RAIN...
WHICH MAY FLOOD ROADS...DITCHES AND LOW LYING AREAS. DO NOT DRIVE
INTO PLACES WHERE WATER COVERS THE ROAD AND AVOID FLOOD PRONE AREAS.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THESE STORMS BECOME
STRONGER...THEN A WARNING MAY BE NEEDED.

RYAN

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 4, 4:06 AM EDTSevere Thunderstorm WarningILNWayne39 min
Aug 4, 4:44 AM EDTSevere Thunderstorm WarningILNUnion, Wayne61 min
Aug 4, 5:16 AM EDTAreal Flood AdvisoryILNWayne2 hr
Aug 4, 6:15 AM EDTSevere Thunderstorm WarningILNFranklin37 min
Aug 4, 8:38 AM EDTAreal Flood AdvisoryILNRipley3 hr
Aug 4, 9:17 AM EDTFlash Flood WarningILNRipley8 hr
Aug 4, 9:31 AM EDTSevere Thunderstorm WarningILNFayette, Franklin, Union29 min
Aug 4, 10:23 AM EDTAreal Flood AdvisoryILNDearborn, Fayette, Franklin, Union112 min
Aug 4, 10:39 AM EDTAreal Flood AdvisoryILNDearborn, Fayette, Franklin, Union96 min
Aug 4, 10:59 AM EDTFlash Flood WarningILNFranklin6 hr
Aug 4, 11:11 AM EDTFlash Flood WatchILNDearborn, Fayette, Franklin, Ohio, Ripley, Switzerland and 2 more16 hr
Aug 4, 12:37 PM EDTAreal Flood AdvisoryILNSwitzerland3 hr
Aug 4, 1:20 PM EDTAreal Flood AdvisoryILNFayette, Union, Wayne3 hr
Aug 4, 4:29 PM EDTAreal Flood WarningILNSwitzerland4 hr
Aug 4, 4:58 PM EDTAreal Flood WarningILNFranklin, Ripley6 hr
Aug 4, 5:22 PM EDTRiver Flood AdvisoryILNDearborn, Franklin36 hr
Aug 4, 8:42 AM EDTSevere Thunderstorm WarningILNLewis19 min
Aug 4, 9:06 AM EDTAreal Flood AdvisoryILNLewis, Mason3 hr
Aug 4, 11:55 AM EDTSevere Thunderstorm WarningILNCarroll, Gallatin, Owen50 min
Aug 4, 2:17 PM EDTFlash Flood WarningILNGrant, Owen3 hr

Nearby

Flash Flood Warnings in Kentucky, 2009Flash Flood Warnings in Indiana, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.